The Vestibular Migraine Community

Zopiclone and Migraine


#1

Last Monday my doctor prescribed me 7.5mg of zopiclone to help with my insomnia since lack of sleep and sleep disturbance is a major trigger for me. Since taking it nightly starting last Monday, on Tuesday I had a really bad migraine with headache (usually I get just bad aura) as well as Saturday night, last night and today. This all happened coincidentally during the week I started taking the zopiclone.

Has anyone else had this experience or do you think it’s a coincidence?


#2

I’d never heard of this drug:

Still getting the headaches today? A lot of meds do the same to me unfortunately. Instant headache. It could be something that might stop if you give it more time in the same way SSRIs can cause start-up headaches.

Good luck … S


#3

HI Tamsha,
I just did a little reading of your story, and I had tried the Ami too…it didn’t really help my sleep or dizziness, but helped my mood. Have you considered trying Nortriptyline? Lots of doctors prefer this one to the Ami as the side effects can be easier to tolerate. Since you have anxiety and insomnia as some big complaints, you might try a class of SSRI’s, like Celexa (a favorite of some MAV doctors)…once you get your anxiety under control the sleep comes, and the symptoms lessen…
I have used Lunesta, which is a similar sleep drug here in the states. You could also ask for Restoril, which might help you sleep as you respond favorably to Ativan…both are in the benzo family. Some docs are reluctant to rx benzos, but if one has a GABA deficiency, then it really does help. The whole brain seems to quiet down with these meds, which is why so many on the board have a good result with them. I personally use a very low dose of Klonopin and it makes a big difference in my quality of life. Hopefully you find a doctor who is understanding. Good luck with the headache doc…I am guessing he would think Nort a good option…
Kelley


#4

I geh exact same feeling after taking zopiclone. It’s normally worse during the end of the day. I feel nauseous and it’s like a migraine feeling but not overly severe. I also experience vestibular migraine and the feeling is similar. Sometimes aspirin helps.